Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 164, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 22, 2011, 3:08 PM EDT for 6 counties in Ohio; Adams County, Allen County, Wells County, Indiana. It was in force for 67 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 22, 2011, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Adams County, IN, Allen County, IN, Wells County, IN, Allen County, OH, Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 124 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:13 PM EDT | TSTM WND DMG | 1 N Tipton, OH | POWER LINES DOWN ON CR 71. TIME ESTIMATED FROM RADAR |
| Jul 22, 3:57 PM EDT | TSTM WND DMG | Ottawa, OH | TENT AND TEMPORARY WALL BLOWN DOWN AT COUNTY FAIR |
| Jul 22, 4:04 PM EDT | TSTM WND GST 60 | 1 Nw Yoder, OH | BLOWING DUST REDUCED VISIBILITY TO NEAR ZERO AT TIMES. TRAFFIC STOPPED ON INTERSTATE 75. TIME ESTIMATED FROM RADAR |
| Jul 22, 4:07 PM EDT | TSTM WND GST 69 | 3 Ne Yoder, OH | MEASURED 60 KT GUST AT KAOH ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3503 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723
WUUS53 KIWX 221908
SVRIWX
INC001-003-179-OHC003-039-069-125-137-161-222015-
/O.NEW.KIWX.SV.W.0164.110722T1908Z-110722T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
PAULDING COUNTY IN WEST CENTRAL OHIO...
VAN WERT COUNTY IN WEST CENTRAL OHIO...
SOUTHERN HENRY COUNTY IN NORTHWEST OHIO...
PUTNAM COUNTY IN WEST CENTRAL OHIO...
EAST CENTRAL WELLS COUNTY IN NORTHEAST INDIANA...
ADAMS COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN ALLEN COUNTY IN NORTHEAST INDIANA...
* UNTIL 415 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PAULDING TO DECATUR TO 6 MILES SOUTH OF
BLUFFTON...AND MOVING EAST AT 45 MPH. LAW ENFORCEMENT REPORTED
TREES DOWNED ACROSS NORTHERN ALLEN COUNTY IN GRABILL AT 245 PM EDT.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
BERNE...
VAN WERT...
OHIO CITY AND CONTINENTAL...
HOLGATE AND OTTOVILLE...
DELPHOS AND KALIDA...
GLANDORF...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CHARLOE...SCOTT...HAVILAND...BROUGHTON...MIDDLEBURY...WREN...PLEASANT
MILLS...LINN GROVE...SALEM...MELROSE...GROVER HILL AND GLENMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4063 8405 4065 8421 4068 8422 4068 8444
4072 8445 4072 8479 4061 8480 4068 8525
4086 8499 4119 8466 4134 8386 4074 8387
TIME...MOT...LOC 1907Z 276DEG 39KT 4113 8458 4085 8484
4065 8516
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
095
WWUS53 KIWX 222001
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT FRI JUL 22 2011
INC001-003-179-222008-
/O.CAN.KIWX.SV.W.0164.000000T0000Z-110722T2015Z/
ALLEN IN-ADAMS IN-WELLS IN-
401 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WELLS...ADAMS AND
SOUTHEASTERN ALLEN COUNTIES IN NORTHEAST INDIANA IS CANCELLED...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4063 8405 4065 8421 4068 8422 4068 8444
4072 8445 4073 8478 4087 8458 4124 8431
4134 8386 4074 8387
TIME...MOT...LOC 1958Z 276DEG 39KT 4107 8385 4079 8411
4059 8444
$$
OHC003-039-069-125-137-161-222015-
/O.CON.KIWX.SV.W.0164.000000T0000Z-110722T2015Z/
PUTNAM OH-HENRY OH-VAN WERT OH-PAULDING OH-DEFIANCE OH-ALLEN OH-
401 PM EDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN DEFIANCE AND SOUTHERN HENRY COUNTIES IN NORTHWEST
OHIO...AND ALLEN...SOUTHEASTERN PAULDING...SOUTHEASTERN VAN WERT AND
PUTNAM COUNTIES IN WEST CENTRAL OHIO...
AT 355 PM EDT...LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
MILES EAST OF LEIPSIC TO ELIDA TO 10 MILES SOUTHWEST OF
SPENCERVILLE...AND MOVING EAST AT 45 MPH. EMERGENCY MANAGEMENT
REPORTED POWER LINES DOWN ON COUNTY ROAD 71...ONE MILE NORTH OF
TIPTON...AT 313 PM EDT.
LOCATIONS IMPACTED INCLUDE...
LIMA...BLUFFTON...FORT SHAWNEE...ROCKPORT...SLABTOWN...BEAVERDAM...
HUME...YODER...LAFAYETTE AND ROUSCULP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. GO TO A BASEMENT
OR SMALL INTERIOR ROOM. EVACUATE MOBILE HOMES...AND SEEK SHELTER
INSIDE A STURDY STRUCTURE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4063 8405 4065 8421 4068 8422 4068 8444
4072 8445 4073 8478 4087 8458 4124 8431
4134 8386 4074 8387
TIME...MOT...LOC 1958Z 276DEG 39KT 4107 8385 4079 8411
4059 8444
WIND...HAIL 60MPH <.50IN
$$010
WWUS53 KIWX 222017
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EDT FRI JUL 22 2011
OHC003-039-069-125-137-161-222027-
/O.EXP.KIWX.SV.W.0164.000000T0000Z-110722T2015Z/
PUTNAM OH-HENRY OH-VAN WERT OH-PAULDING OH-DEFIANCE OH-ALLEN OH-
417 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEFIANCE AND
SOUTHERN HENRY COUNTIES IN NORTHWEST OHIO...AND ALLEN...SOUTHEASTERN
PAULDING...SOUTHEASTERN VAN WERT AND PUTNAM COUNTIES IN WEST CENTRAL
OHIO HAS EXPIRED...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED
OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4063 8405 4065 8421 4068 8422 4068 8444
4072 8445 4073 8478 4087 8458 4124 8431
4134 8386 4074 8387
TIME...MOT...LOC 2001Z 276DEG 39KT 4107 8380 4079 8406
4059 8439
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:41 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 22, 1:41 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 PM EDT FRI JUL 22 2011
.UPDATE...
2 FEATURES TO ALLOW FOR CONTINUED STORM DEVELOPMENT THROUGH THE
AFTERNOON. ONE IS OUTFLOW/MCV AND ASSOCIATED CONVECTION WORKING
THROUGH OUR WESTERN COUNTIES. ADDITIONAL BOUNDARY SHOWS UP ON SFC
OBS WITH CONVECTION FIRING ON THIS FROM KOSCIUSKO COUNTY NORTHEAST
INTO NW OHIO. LOTS OF INSTABILITY TO WORK WITH AND DESPITE LACK OF
OVERALL WIND SHEAR INTERACTION OF BOUNDARIES ALLOWING FOR SOME
ORGANIZATION OF STORMS. SVR WATCH ISSUED UNTIL 8 PM FOR MOST OF
THE AREA. GRIDS UPDATED TO GO ACT ALONG AND AHEAD OF THE PRIMARY
OUTFLOW. REMAINDER OF FORECAST LEFT ALONE.
&&
.AVIATION...
THREAT FOR THUNDER WILL CLEAR KSBN BY 19Z. POTENTIAL FOR ONE OR
MORE STORMS AT KFWA BUT EXACT TIMING AND PROXIMITY TO KFWA
QUESTIONABLE. HAVE OPTED FOR TEMPS SHOWER WITH CB MENTION FOR NOW
AND MONITOR TRENDS. COULD BE ADDITIONAL CONVECTION TONIGHT INTO
SATURDAY BUT HAVE DROPPED STORM MENTION AROUND 23Z GIVEN
ATMOSPHERE WILL BE WORKED OVER.
&&
.PREV DISCUSSION... /ISSUED 403 AM EDT FRI JUL 22 2011/
SHORT TERM...
OUTFLW BNDRY ASSOCD/W DECAYING MULTICELL CLUSTER OVR IL MAY PROVIDE
ENOUGH LL FOCUS TO REGENERATE CONVN TWD LT MORNING/EARLY AFTN ACRS
NW IN. HWVR BACKGROUND SYNOPTIC FOCUS THROUGH THE PD REMAINS
EXTREMELY POOR OWING TO LIGHT FLW ALOFT UNDERNEATH MID LVL RIDGE. IN
ADDN...SFC BASED CONV INHIBITION WHILE MARGINAL STILL MORE THAN
ADEQUATE TO HINDER DVLPMNT GIVEN POORLY FORCED LL ENVIRONMENT AND AS
SUCH SEE ALL TOO MANY REASONS TO CUT POPS BACK INTO ISOLD CAT FOR
THIS MORNING AND HOLD W/DRY FCST TONIGHT.
MORE DIFFICULT PROB LIES W/ONGOING HEAT WARNING. SLIGHTLY DRIER AIR
HAD FILTERED IN ACRS FAR NORTH IN BEHIND WK SFC TROUGH THAT DROPPED
INTO NRN INDIANA AND STALLED YDA AFTN. IN ADDN...DEBRIS CLDS FM
DECAYING UPSTREAM CONVN WILL LIKELY RETARD MORE SIG HEATING FAR
NORTH THIS AFTN. THUS TEMPTED TO DROP AT LEAST SRN MI COUNTIES
W/MORNING RELEASE PENDING UPSTREAM EVOLUTION OF CLD FIELD AND OUTFLW.
REMAINDER OF THE AREA TO SWELTER AGAIN ESP ALG/SOUTH OF STALLED SFC
TROUGH WHERE MSTR POOLING WILL AGAIN YIELD HIGH HUMIDITY ESP
W/MUCH LESS MIXING XPCD THIS AFTN COMPARED TO YDA AND SHLD EASILY
ATTAIN 100-110 HEAT INDICIES. LTL IF ANY CHG XPCD SAT AS PERSISTENT
PATTN HOLDS.
LONG TERM...
SUNDAY THROUGH THURSDAY...A STRONGER WAVE IN A SERIES OF SHORT WAVES
RIDING OVER THE TOP OF THE RIDGE SHOULD BE ABLE TO GENERATE
THUNDERSTORMS SUNDAY INTO EARLY MONDAY AS PRECIPITABLE WATER VALUES
REMAIN EXTREMELY HIGH. COMPARED TO CLIMATOLOGY...VALUES MAY EXCEED
THE 99TH PERCENTILE. ALTHOUGH CAPE VALUES WILL BE HIGH...BULK SHEAR
WILL REMAIN VERY LIMITED...AND THUS SHOULD LIMIT SEVERE STORM
POTENTIAL AS WET BULB ZERO HEIGHTS APPROACH 13K FEET. CURRENT
THINKING IS THAT LOCALLY HEAVY RAINFALL WITH LOCAL GUSTY WINDS ARE
PLAUSIBLE SUNDAY/SUNDAY NIGHT GIVEN THE EXPECTED STORM ENVIRONMENT.
BEHIND THE FRONT... SLIGHTLY COOLER AND DRIER AIR WILL SPREAD INTO
THE FORECAST AREA BY LATE MONDAY. TEMPERATURES SHOULD BE NEAR NORMAL
TUESDAY BEFORE RISING MUCH ABOVE NORMAL LATE IN THE PERIOD. THERE IS
CONCERN THAT HOT TEMPERATURES AND HIGH HUMIDITY WILL WILL RETURN BY
THURSDAY. THE ECMWF 850 MB TEMPS APPROACH 25C AND SUPPORT HIGHS
AROUND 100 DEGREES BY THURSDAY.
AVIATION...
VFR CONDS WILL CONT THROUGH THE PD. ISOLD TSRA REMAIN PSBL ESP
GIVEN STALLED SFC TROUGH OVR NRN IN. HWVR GIVEN ADMITTEDLY POORLY
FOCUSED BACKGROUND ENVIRONMENT ONLY PLAN TO CARRY A CB MENTION
W/12Z ISSUANCE AT KSBN. KFWA TERMINAL SHLD RESIDE FAR ENOUGH SOUTH
OF ANY POTENTIAL MESOSCALE INFLUENCE FM THIS FTR W/PREMISE THAT
SFC BASED INHIBITION HOLDS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SATURDAY FOR
INZ006>009-012>018-020-022>027-032>034.
MI...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR MIZ080-081.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ001-002-
004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, Jul 22, 11:54 AM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1154 AM EDT FRI JUL 22 2011 INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-231600- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS WILL PERSIST. AN EXCESSIVE HEAT WARNING IS IN EFFECT. HIGHS TODAY WILL RISE INTO THE LOWER TO MID 90S WITH HEAT INDICES REACHING BETWEEN 100 AND 110 DEGREES. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THIS AFTERNOON...ESPECIALLY WEST OF A COLDWATER MICHIGAN TO WARSAW INDIANA TO MONTICELLO LINE. ISOLATED SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT SATURDAY WITH DANGEROUS HEAT AND HUMIDITY EXPECTED. THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-MIZ077>079-231600- LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN THROUGH EARLY AFTERNOON. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY ANY STORMS. THE CONVECTION WILL ALLOW FOR A BRIEF BREAK INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231600- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1154 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAKE MICHIGAN INTO EARLY AFTERNOON. WIND GUSTS TO 45 KNOTS ...HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMANPY THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 22, 2:30 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 4 S COLUMBIA CITY 41.10N 85.49W
07/22/2011 E60 MPH WHITLEY IN TRAINED SPOTTER
ESTIMATED 60 MPH GUST ASSOCIATED WITH OUTFLOW
&&
EVENT NUMBER IWX1101198
CEOLocal storm report, Jul 22, 2:31 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST SOUTH WHITLEY 41.08N 85.63W
07/22/2011 E60 MPH WHITLEY IN EMERGENCY MNGR
SMALL TO MEDIUM BRANCHES FALLING AS WELL.
&&
EVENT NUMBER IWX1101199
NGLocal storm report, Jul 22, 2:33 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG S SOUTH WHITLEY 41.08N 85.63W
07/22/2011 WHITLEY IN EMERGENCY MNGR
POWER LINE DOWN ACROSS SR 105 SOUTH OF SOUTH WHITLEY.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101200
NGLocal storm report, Jul 22, 2:55 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
255 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 NW ANDREWS 40.87N 85.62W
07/22/2011 HUNTINGTON IN EMERGENCY MNGR
TREE ACROSS ROAD ON SR 105 JUST NORTH OF US 24. TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER IWX1101201
CEOLocal storm report, Jul 22, 3:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
301 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG GRABILL 41.21N 84.97W
07/22/2011 ALLEN IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN NORTHERN PORTION OF ALLEN
COUNTY
&&
EVENT NUMBER IWX1101202
CEOLocal storm report, Jul 22, 3:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
304 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 1 W FORT WAYNE 41.07N 85.16W
07/22/2011 ALLEN IN LAW ENFORCEMENT
POWER LINES DOWN AT GARDEN ST AND WASHINGTON BLVD FROM
OUTFLOW BOUNDARY
&&
EVENT NUMBER IWX1101204
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:57 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 18 min |
| Jul 22, 1:22 PM EDT | Special Weather Statement | IWX | Williams | 38 min |
| Jul 22, 1:36 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Williams | 39 min |
| Jul 22, 2:25 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 47 min |
| Jul 22, 2:33 PM EDT | Areal Flood Advisory | IWX | Defiance, Fulton, Henry, Williams | 117 min |
| Jul 22, 3:02 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Paulding, Putnam, Williams | 58 min |
| Jul 22, 11:04 AM EDT | Special Marine Warning | IWX | 116 min | |
| Jul 22, 11:56 AM EDT | Special Weather Statement | IWX | LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 64 min |
| Jul 22, 12:46 PM EDT | Special Weather Statement | IWX | Steuben | 29 min |
| Jul 22, 1:26 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 34 min |
| Jul 22, 1:43 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 37 min |
| Jul 22, 2:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 33 min |
| Jul 22, 2:21 PM EDT | Areal Flood Advisory | IWX | Kosciusko, Noble, Whitley | 114 min |
| Jul 22, 2:32 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wabash, Wells, Whitley | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.